Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 30, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 25, 2014, 8:06 PM EDT for Columbia County, Lincoln County, McDuffie County, Georgia. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2014, 8:06 PM EDT (00:06 UTC)
- Expired
- May 25, 2014, 9:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA
The radar
The Columbia radar (KCAE), 127 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:45 PM EDT | TSTM WND DMG | 7 Sse Lincolnton, GA | LINCOLNTON CITY POLICE REPORTED TREES ON POWERLINES ON SALEM CHURCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2186 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS52 KCAE 260006
SVRCAE
GAC073-181-189-260100-
/O.NEW.KCAE.SV.W.0030.140526T0006Z-140526T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
806 PM EDT SUN MAY 25 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA
LINCOLN COUNTY IN EAST CENTRAL GEORGIA
COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 900 PM EDT
* AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF LINCOLNTON TO
12 MILES WEST OF THOMSON...OR ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF WASHINGTON TO 12 MILES WEST OF THOMSON...AND MOVING
EAST AT 35 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE THOMSON...MARTINEZ...
LINCOLNTON...HARLEM...GROVETOWN AND EVANS
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV
TO RELAY SEVERE WEATHER REPORTS.
OR CALL THE NATIONAL WEATHER SERVICE AT
8...0...3...8...2...2...8...1...3...5.
LAT...LON 3364 8262 3366 8250 3382 8260 3387 8258
3386 8261 3389 8263 3397 8262 3384 8235
3373 8223 3362 8219 3359 8214 3360 8210
3354 8204 3331 8236 3336 8256 3341 8255
3358 8265 3362 8265
TIME...MOT...LOC 0006Z 270DEG 29KT 3383 8263 3353 8268
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:55 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 25, 6:55 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 655 PM EDT SUN MAY 25 2014 .SYNOPSIS... HIGH PRESSURE CENTERED OFF THE COAST WILL CIRCULATE A MOIST SOUTHERLY FLOW INTO THE FORECAST AREA THROUGH TUESDAY. A COLD FRONT WILL MOVE SOUTHWARD AND INTO THE AREA WEDNESDAY OR THURSDAY. && .NEAR TERM /UNTIL 7 AM MONDAY MORNING/... NEXT ROUND OF CONVECTION ENTERING THE MIDLANDS FROM THE UPSTATE EARLY THIS AFTERNOON. STILL MODERATE TO STRONG INSTABILITY FROM THE CENTRAL MIDLANDS WEST TO EASTERN GA. HAVE INCREASED POPS FOR THE NEXT FEW HOURS...THEN GRADUALLY LOWERING POPS OVERNIGHT BUT HOLDING ON TO SLIGHT CHANCE THROUGH DAWN. LINGERING CONVECTION SHOULD DIMINISH AFTER MIDNIGHT WITH LOTS OF DEBRIS CLOUDS AND CONTINUED HIGH LEVEL MOISTURE WITH CIRRUS CLOUDS MOVING THROUGH THE NORTHWESTERLY FLOW WILL HELP KEEP TEMPERATURES A BIT WARMER TONIGHT. LOWS EXPECTED IN THE MID 60S. && .SHORT TERM /7 AM MONDAY MORNING THROUGH MONDAY NIGHT/... UPPER LEVEL RIDGING WILL REMAIN OVER THE REGION WITH SOUTHERLY FLOW CONTINUING TO PUMP MOISTURE INTO THE FORECAST AREA. A WEAK SURFACE BOUNDARY WILL ALSO REMAIN ACROSS THE REGION AND ACT AS A FOCUSING MECHANISM. MODELS SOUNDINGS INDICATE PWAT VALUES RISING THROUGH THE PERIOD REACHING 1.9 INCHES BY TUESDAY AFTERNOON. INSTABILITY VALUES ARE ALSO INCREASING WITH MODERATE FOR MONDAY AND STRONG FOR TUESDAY. AS SUCH HAVE INCREASED POPS THROUGH THE SHORT TERM WITH HIGH CHANCE EACH AFTERNOON AND EVENING. WITH THE INSTABILITY AND MOISTURE CONCERNS HAVE KEPT SLIGHT CHANCE TO CHANCE POPS EACH NIGHT AS WELL. TEMPERATURES THROUGH THE SHORT TERM WILL BE IN THE MIDDLE TO UPPER 80S FOR DAYTIME HIGHS WITH OVERNIGHT LOWS IN THE MIDDLE 60S. && .LONG TERM /TUESDAY THROUGH SUNDAY/... MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM WITH AN ACTIVE PATTERN REMAINING OVER THE SOUTHEASTERN US THROUGH THE PERIOD. UPPER LEVEL PATTERN INDICATES AN UPPER TROUGH OVER THE MS VALLEY ON WEDNESDAY BECOMING CUT OFF OVER THE LOWER MS VALLEY WEDNESDAY NIGHT WITH A WEAK FRONTAL BOUNDARY PUSHING INTO THE FORECAST AREA THEN STALLING. THIS WILL KEEP PWAT VALUES BETWEEN 1.5 AND 1.9 INCHES THROUGH THE LONG TERM MOISTURE AND WITH THE FRONTAL BOUNDARY STALLED ACROSS THE REGION KEEP CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY. TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR NORMAL. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS GENERALLY EXPECTED THROUGH THE 24 HOUR TAF FORECAST PERIOD OUTSIDE OF THUNDERSTORMS. BEST CHANCE FOR STORMS AT CAE/CUB/OGB THIS EVENING AS STORMS MOVE SOUTHEAST FROM THE UPSTATE. LOWER CHANCE FOR CONVECTION FOR AGS/DNL FOR THE REST OF THE EVENING. SOUTH TO SOUTHEASTERLY FLOW THROUGH THIS EVENING BECOMING LIGHT AND VARIABLE LATE. EXPECT PLENTY OF CIRRUS AND DEBRIS CLOUDS OVERNIGHT WHICH WILL IMPACT RADIATIONAL COOLING AND FOG POTENTIAL. WHILE MVFR FOG IS POSSIBLE AT AGS/OGB CONFIDENCE IS LOW BECAUSE OF THE EXTENSIVE CLOUD COVER EXPECTED AND WILL LEAVE OUT OF THE FORECAST AND LET LATER SHIFTS EVALUATE. WINDS PICK UP AFTER 15Z MONDAY FROM THE SOUTH AROUND 5 TO 7 KNOTS. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED MONDAY THROUGH THURSDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, May 25, 6:47 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 647 AM EDT SUN MAY 25 2014 SCZ015-016-020>022-027>029-031-036>038-041-261100- LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND- LEE-SUMTER-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 647 AM EDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ040-063>065-077-SCZ018-025-026-030-035-261100- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-SALUDA- AIKEN-BARNWELL- 647 AM EDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WIND AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Local storm report, May 25, 5:31 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
531 PM EDT SUN MAY 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 8 ENE WAYNESBORO 33.14N 81.88W
05/25/2014 E1.00 INCH BURKE GA PUBLIC
MINI MART IN BURKE COUNTY REPORTED UP TO
QUARTER SIZE HAIL.
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, May 25, 5:33 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
533 PM EDT SUN MAY 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 13 W SNELLING 33.25N 81.68W
05/25/2014 M57 MPH BARNWELL SC PUBLIC
SAVANNAH RIVER SITE TOWER MEASURED A 57 MPH
WIND GUST (TOWER HEIGHT 200 FT)
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, May 25, 6:58 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
658 PM EDT SUN MAY 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 10 N WINDSOR 33.62N 81.55W
05/25/2014 E1.00 INCH AIKEN SC PUBLIC
SOCIAL MEDIA REPORT OF QUARTER SIZE HAIL OFF
FLOWING WELL RD.
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, May 25, 7:19 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
719 PM EDT SUN MAY 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 12 NNW EDGEFIELD 33.96N 81.98W
05/25/2014 E1.00 INCH EDGEFIELD SC TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, May 25, 7:27 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
727 PM EDT SUN MAY 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 5 WNW SALUDA 34.04N 81.84W
05/25/2014 SALUDA SC LAW ENFORCEMENT
TREES IN ROADWAY ON HWY 178
&&
NWS COLUMBIA SC
IRIS SYSTEMSpecial weather statement, May 25, 7:34 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
734 PM EDT SUN MAY 25 2014
SCZ020-021-026>028-260030-
FAIRFIELD-LEXINGTON-NEWBERRY-RICHLAND-SALUDA-
734 PM EDT SUN MAY 25 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD...
LEXINGTON...NEWBERRY...RICHLAND AND SALUDA COUNTIES THROUGH 830 PM
EDT...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES NORTH OF NEWBERRY...MOVING SOUTHEAST AT
30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
IRMO...LEESVILLE...LEXINGTON...NEWBERRY AND PROSPERITY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MURRAY.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3448 8157 3446 8154 3445 8154 3445 8153
3414 8099 3381 8141 3416 8187
TIME...MOT...LOC 2332Z 312DEG 30KT 3435 8157
WRSNearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.